During a breast screening my doctor detected a "firm ill-defined non-mobile thickening" of the breast tissue in the upper outer quadrant of the right breast. Mammograms and ultrasound were not conclusive. Core biosies were negative. However, my doctor was still concerned and requested an MRI which was also inconclusive but "disclosed a 9mm hypoechoic opacity at the 10 o'clock radian, 10 cm from the right nipple". A breast surgeon examined my breasts and determined that the thickening was present on both breasts and said the thickening was "consolidation of the axillary tail of the breast". Please describe this more fully. What causes it and is it of any concern?
Dear NAB, The breast is tear-shaped, and there is also an area where it tapers off under the arm (axilla). This is the area that they have described as consolidation of the axillary tail of the breast. Consolidation is describing tissue as more solid, the concern would be whether this was cancerous
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.